Alert archive / Michigan / Winter Storm Warnings in 2008
Winter Storm Warning 10, NWS Northern Indiana
NWS Northern Indiana issued this winter storm warning at Feb 6, 2008, 4:51 AM EST. It took effect at Feb 6, 2008, 7:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2008, 4:51 AM EST (09:51 UTC)
- In effect from
- Feb 6, 2008, 7:00 AM EST
- Expired
- Feb 6, 2008, 10:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIWX 060951 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 451 AM EST WED FEB 6 2008 ...WINTRY WEATHER EXPECTED TODAY... .A POTENT STORM SYSTEM WILL DEVELOP AND PUSH ACROSS THE REGION TODAY. EXPECT A PERIOD OF RAIN MIXING WITH FREEZING RAIN...SLEET AND SNOW...EVENTUALLY BECOMING ALL SNOW THIS AFTERNOON. SLEET AND FREEZING RAIN ACCUMULATIONS WILL BE MINIMAL. HOWEVER...A PERIOD OF ACCUMULATING SNOW IS EXPECTED...WITH HEAVY SNOW LIKELY OVER PORTIONS OF BERRIEN COUNTY. SNOW ACCUMULATIONS WILL GENERALLY RANGE FROM 1 TO 3 INCHES ACROSS THE ADVISORY AREA...WITH HIGHER AMOUNTS OF 4 TO 8 INCHES EXPECTED OVER BERRIEN COUNTY. IN ADDITION TO THE MIXED PRECIPITATION AND ACCUMULATING SNOW...NORTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH ARE EXPECTED. THIS WILL GREATLY REDUCE VISIBILITIES AT TIMES AND ALLOW FOR BLOWING AND DRIFTING OF SNOW. MOTORISTS ARE ADVISED TO USE EXTREME CAUTION. MIZ077-061800- /O.UPG.KIWX.WW.Y.0012.080206T1200Z-080207T0000Z/ /O.NEW.KIWX.WS.W.0010.080206T1200Z-080207T0300Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN 451 AM EST WED FEB 6 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THIS REPLACES THE WINTER WEATHER ADVISORY. RAIN WILL CHANGE TO A MIX OF SLEET AND POSSIBLY FREEZING RAIN THIS MORNING AS COLDER AIR CONTINUES TO WORK INTO THE REGION. THE PRECIPITATION WILL EVENTUALLY CHANGE TO ALL SNOW BY LATE MORNING AND EARLY AFTERNOON. SNOWFALL AMOUNTS OF 4 TO LOCALLY 8 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE COUNTY. STRONG NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL FURTHER HAMPER CONDITIONS...AS BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE OR LESS AT TIMES. SNOWFALL IS EXPECTED TO END THIS EVENING...WITH LINGERING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ003>005-012-014-MIZ078-079-061800- /O.EXT.KIWX.WW.Y.0012.080206T1200Z-080207T0300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-CASS MI- ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...PLYMOUTH... BREMEN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 451 AM EST WED FEB 6 2008 /351 AM CST WED FEB 6 2008/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING. RAIN WILL CHANGE TO A MIX OF SLEET AND POSSIBLY FREEZING RAIN THIS MORNING AS COLDER AIR CONTINUES TO WORK INTO THE REGION. THE PRECIPITATION WILL EVENTUALLY CHANGE TO ALL SNOW BY LATE MORNING AND EARLY AFTERNOON. SNOWFALL AMOUNTS OF 2 TO LOCALLY 5 INCHES WILL BE POSSIBLE. STRONG NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL FURTHER HAMPER CONDITIONS...AS BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE OR LESS AT TIMES. SNOWFALL IS EXPECTED TO END THIS EVENING...WITH LINGERING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JC
3 follow-up statements
000 WWUS43 KIWX 061521 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1021 AM EST WED FEB 6 2008 ...WINTRY WEATHER EXPECTED TODAY AND INTO TONIGHT... .A POTENT STORM SYSTEM WILL PUSH ACROSS THE REGION TODAY. EXPECT A PERIOD OF RAIN MIXING WITH FREEZING RAIN...SLEET AND SNOW...EVENTUALLY BECOMING ALL SNOW LATE THIS AFTERNOON AND THIS EVENING. SLEET AND FREEZING RAIN ACCUMULATIONS WILL GENERALLY BE LESS THAN TWO TENTHS OF AN INCH. HOWEVER...A PERIOD OF ACCUMULATING SNOW IS EXPECTED...WITH HEAVY SNOW LIKELY OVER PORTIONS OF BERRIEN COUNTY...ESPECIALLY THE FAR NORTHERN PART OF THE COUNTY. SNOW ACCUMULATIONS WILL GENERALLY RANGE FROM 1 TO 3 INCHES ACROSS THE ADVISORY AREA...WITH HIGHER AMOUNTS OF 4 TO 8 INCHES EXPECTED OVER BERRIEN COUNTY...WITH THE HIGHEST AMOUNTS IN THE FAR NORTH. IN ADDITION TO THE MIXED PRECIPITATION AND ACCUMULATING SNOW... NORTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH ARE EXPECTED. THIS WILL GREATLY REDUCE VISIBILITIES AT TIMES AND ALLOW FOR BLOWING AND DRIFTING OF SNOW. MOTORISTS ARE ADVISED TO USE EXTREME CAUTION. MIZ077-062330- /O.CON.KIWX.WS.W.0010.000000T0000Z-080207T0300Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN 1021 AM EST WED FEB 6 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. A MIX OF SLEET AND FREEZING RAIN WILL CHANGE TO SLEET AND SNOW...THEN ALL SNOW THIS AFTERNOON AS COLDER AIR CONTINUES TO WORK INTO THE REGION. SNOWFALL AMOUNTS OF 4 TO LOCALLY 8 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS FAR NORTHERN PORTIONS OF THE COUNTY. STRONG NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL FURTHER HAMPER CONDITIONS...AS BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE OR LESS AT TIMES. SNOWFALL IS EXPECTED TO END THIS EVENING...WITH LINGERING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MIZ080-081-062330- /O.EXA.KIWX.WW.Y.0012.000000T0000Z-080207T0300Z/ BRANCH-HILLSDALE- INCLUDING THE CITIES OF...COLDWATER...HILLSDALE 1021 AM EST WED FEB 6 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. FREEZING RAIN AND SLEET WILL EVENTUALLY CHANGE TO ALL SNOW BY THIS EVENING AS COLDER AIR WORKS INTO THE REGION. SNOWFALL AMOUNTS OF 2 TO LOCALLY 5 INCHES WILL BE POSSIBLE...ALONG WITH SOME ICE ACCUMULATIONS LESS THAN TWO TENTHS OF AN INCH. STRONG NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL FURTHER HAMPER CONDITIONS...AS BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE OR LESS AT TIMES. SNOWFALL IS EXPECTED TO END THIS EVENING...WITH LINGERING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ003>005-012-014-MIZ078-079-062330- /O.CON.KIWX.WW.Y.0012.000000T0000Z-080207T0300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-CASS MI- ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...PLYMOUTH... BREMEN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 1021 AM EST WED FEB 6 2008 /921 AM CST WED FEB 6 2008/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING. RAIN WILL CHANGE TO A MIX OF SLEET AND FREEZING RAIN THIS AFTERNOON AS TEMPERATURES HOVER NEAR FREEZING. THE PRECIPITATION WILL EVENTUALLY CHANGE TO ALL SNOW BY LATE AFTERNOON AS COLDER AIR MOVES IN. SNOWFALL AMOUNTS OF 1 TO LOCALLY 4 INCHES WILL BE POSSIBLE. LIGHT ICE ACCUMULATIONS ARE ALSO POSSIBLE WHERE TEMPERATURES REMAIN AT OR BELOW FREEZING. STRONG NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL FURTHER HAMPER CONDITIONS...AS BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE OR LESS AT TIMES THIS EVENING. SNOWFALL IS EXPECTED TO END LATER THIS EVENING...WITH LINGERING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIWX 062044 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 PM EST WED FEB 6 2008 ...WINTRY WEATHER WILL BEGIN TO TAPER INTO THIS EVENING... .A POTENT STORM SYSTEM WILL PUSH ACROSS THE REGION TODAY. RAIN HAS CHANGED TO SNOW ACROSS MUCH OF THE AFFECTED AREA. AN INITIAL BURST OF SLEET OR FREEZING RAIN MAY OCCUR AS THE TRANSITION OCCURS. SLEET AND FREEZING RAIN ACCUMULATIONS WILL GENERALLY BE LESS THAN TWO TENTHS OF AN INCH. AS THE LOW MOVES ACROSS THE AREA...ANOTHER BURST OF MODERATE SNOW MAY MOVE ACROSS THE ADVISORY AND WARNING AREA THIS EVENING BEFORE EVERYTHING ENDS. SNOW ACCUMULATIONS WILL GENERALLY RANGE FROM 1 TO 4 INCHES ACROSS THE ADVISORY AREA...WITH HIGHER AMOUNTS OF 4 TO LOCALLY 6 INCHES EXPECTED OVER BERRIEN COUNTY...WITH THE HIGHEST AMOUNTS IN THE FAR NORTH. IN ADDITION TO THE MIXED PRECIPITATION AND ACCUMULATING SNOW... NORTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH ARE EXPECTED. THIS WILL GREATLY REDUCE VISIBILITIES AT TIMES AND ALLOW FOR BLOWING AND DRIFTING OF SNOW. MOTORISTS ARE ADVISED TO USE EXTREME CAUTION. MIZ077-070300- /O.CON.KIWX.WS.W.0010.000000T0000Z-080207T0300Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN 344 PM EST WED FEB 6 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... SNOW WILL CONTINUE INTO THIS EVENING...WITH THE SNOW BECOMING HEAVY AT TIMES. ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. STORM TOTAL SNOWFALL AMOUNTS OF 4 TO LOCALLY 6 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS FAR NORTHERN PORTIONS OF THE COUNTY. STRONG NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL FURTHER HAMPER CONDITIONS...AS BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE OR LESS AT TIMES. SNOWFALL IS EXPECTED TO END THIS EVENING...WITH LINGERING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ003>005-012-014-MIZ078>081-070300- /O.CON.KIWX.WW.Y.0012.000000T0000Z-080207T0300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...PLYMOUTH... BREMEN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE 344 PM EST WED FEB 6 2008 /244 PM CST WED FEB 6 2008/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... SNOW WILL CONTINUE INTO THIS EVENING ACROSS THE ADVISORY AREA. ACCUMULATIONS OF 1 TO LOCALLY 4 INCHES WILL BE POSSIBLE. STRONG NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL FURTHER HAMPER CONDITIONS...AS BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES DOWN TO A MILE OR LESS AT TIMES THIS EVENING. SNOWFALL IS EXPECTED TO END LATER THIS EVENING...WITH LINGERING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIWX 070314 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1014 PM EST WED FEB 6 2008 ...WINTER STORM SYSTEM EXITING THE REGION... .LOW PRESSURE WILL CONTINUE TO PUSH EAST OUT THE REGION TONIGHT. RADAR IMAGERY AT 10 PM STILL INDICATES AREAS OF LIGHT SNOW OVER SECTIONS OF SOUTHERN MICHIGAN AND NORTHEAST INDIANA. LIGHT SNOW CAN BE EXPECTED TO CONTINUE THROUGH EARLY MORNING...WITH INTENSITY WAINING IN THE PROCESS. ADDITIONAL ACCUMULATIONS OF AROUND ONE INCH AREA POSSIBLE THROUGH EARLY EARLY MORNING. OTHERWISE...LOOK FOR TEMPERATURES TO DROP BELOW FREEZING AS COLDER AIR PUSHES INTO THE AREA. MOTORISTS ARE ADVISED TO USE CAUTION...AS ROADWAYS MAY BECOME SLICK DUE TO ICE FORMATION. MIZ077-070415- /O.EXP.KIWX.WS.W.0010.000000T0000Z-080207T0300Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN 1014 PM EST WED FEB 6 2008 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. LIGHT SNOW WILL CONTINUE TO TAPPER OFF THROUGH EARLY MORNING. ONLY LIGHT ACCUMULATIONS LESS THAN ONE INCH ARE EXPECTED. $$ INZ003>005-012-014-MIZ078>081-070415- /O.EXP.KIWX.WW.Y.0012.000000T0000Z-080207T0300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...PLYMOUTH... BREMEN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE 1014 PM EST WED FEB 6 2008 /914 PM CST WED FEB 6 2008/ ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. LIGHT SNOW WILL CONTINUE INTO EARLY MORNING...MAINLY ACROSS PORTIONS OF SAINT JOSEPH MICHIGAN...BRANCH AND HILLSDALE COUNTIES. ADDITIONAL ACCUMULATIONS OF AROUND 1 INCH ARE POSSIBLE. LIGHT SNOW WILL HAVE EXITED THE REGION BY DAYBREAK. $$ JC
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this winter storm warning went out at Feb 6, 4:22 AM EST, 29 minutes earlier.
Area forecast discussion, Feb 6, 4:22 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 AM EST WED FEB 6 2008
.SHORT TERM...
TODAY AND TONIGHT
...POTENT STORM SYSTEM TO AFFECT THE REGION TODAY...
WATER VAPOR IMAGERY CONFIRMS A VERY INTENSE UPPER LEVEL IMPULSE
ACROSS PARTS OF OK AND KS. SFC PRESSURE FALLS ARE ONGOING ACROSS
PARTS OF WESTERN IL IN RESPONSE TO THE EJECTING UPPER SYSTEM. NPN
AND VWP PROFILER DATA CONFIRMS H925-H85 WINDS HAVE ALREADY BEGUN TO
VEER ACROSS THE FA...TURNING MORE SE. THIS IS VERY IMPORTANT AS THIS
WILL BE CRITICAL TO RESULTANT PRECIP TYPE EXPECTED TODAY...AS THIS
WILL BETHE BIGGEST CONCERN IN THE PERIOD. OTHERWISE...TEMPS ARE
HANGING IN THE 30S ACROSS THE FA WITH THE COLDEST TEMPS OVER NE
ZONES. RAINFALL HAS ENDED ACROSS THE FA...SAVE A FEW REPORTS OF
DRIZZLE AND FLURRIES.
HAVE OPTED FOR A GFS/ECMWF/SREF/NMM4 BLEND. THERMAL AND MOMENTUM
ANALYSIS AT 00Z REVEALED A FEW FLAWS IN THE GFS. HOWEVER THE OVERALL
HANDLING OF THE UPPER LEVEL SYSTEM AND RESULTING SFC LOW LOOK
REASONABLE.
TODAY...DEEPENING UPPER LEVEL LOW WILL PUSH NE INTO THE MIDWEST.
LINGERING FRONTAL BOUNDARY OVER THE OHIO VALLEY WILL PROVIDE THE
FOCUS FOR THE DEVELOPMENT OF YET ANOTHER SFC WAVE. TRACK AND
DEEPENING NATURE OF THE MID LEVEL IMPULSE WILL PLACE THE TRACK OF
THE SFC WAVE OVER CENTRAL AND NORTHERN IN. SFC WAVE WILL RAPIDLY
BECOME OCCLUDED AS THE UPPER LOW CLOSES OFF...LENDING TO A LACK OF
ANY SFC WAA. HOWEVER...ALOFT IS A ENTIRELY DIFFERENT STORY. MODEL
ANALYSIS REVEALS POTENT THETA-E CONVERGENCE FROM H925 TO H7 OVER THE
FA COINCIDENT UNDER POWERFUL LARGE SCALE ASCENT PER 125 KNOTS AT H5.
CROSS ISENTROPIC FLOW AROUND H85 REVEALS NEARLY 30 KNOTS OF
FLOW...DIRECTED EAST TO WEST. ALL INGREDIENTS ARE CERTAINLY THERE
FOR PERIOD OF MODERATE PRECIP OVER WESTERN PORTIONS OF THE FA.
BIGGEST CONCERN...THOUGH IS PRECIP TYPE. WITH VEERING LL WIND
PROFILE PRESENT...EXPECTING A PERIOD OF WAA IN THE H950-H85
LAYER...HELPING TO SUPPORT RAIN CHANCES THROUGH LATE MORNING.
HOWEVER...WITH THE DEPARTURE OF CLOSED LOW AT THE SFC THROUGH
H85...WINDS WILL QUICKLY VEER NORTH AND CAA WILL ENSUE. THIS IS
EXPECTED TO OCCUR DURING TH PERIOD OF MOST INTENSE LL LIFT AND LARGE
SCALE ASCENT. WITH ONGOING SFC CAA OVER NORTHERN PORTIONS OF THE CWA
PER NE WINDS...EXPECTING RAIN CHANGING TO SLEET/ZR IN THE NORTH THEN
QUICKLY TO SNOW. GIVEN THE AMOUNT OF MOISTURE INGESTED INTO THE THIS
SYSTEM/TRACK OF THE H7 LOW OVER NW ZONES/THE INTENSE NATURE OF THE
UPPER LEVEL IMPULSE/AND SNOW RATIOS OF 20:1...EXPECTING A PERIOD OF
MODERATE TO HEAVY SNOW IN THE NW/PARTICULARLY BERRIEN COUNTY.
INTENSE ISENTROPIC UPGLIDE UNDER STEEP MID LAPSE RATES WILL FURTHER
INCREASE THE CHANCES FOR BANDED PRECIP...WITH THUNDER A DISTINCT
POSSIBILITY. WITH EXPECTED MIX PRECIP/CONCERNS FOR HEAVY SNOW/AND
STRONG NW WINDS ON THE BACK OF THIS SYSTEM...HAVE ISSUED A WINTER
STORM WARNING FOR BERRIEN COUNTY WHERE 4 TO 8 INCHES OF SNOW CAN BE
EXPECTED OVER THE NW PORTION OF THE COUNTY. ELSEWHERE...THE WINTER
WEATHER ADV IS STILL IN EFFECT IN PORTIONS OF THE NW ZONES DUE TO
CONCERNS ON MIXED PRECIP/SNOW ACCUMS/AND THEN A PERIOD OF BLOWING
SNOW POSSIBLE TONIGHT.
THINGS WILL QUICKLY WIND DOWN TONIGHT AS THE UPPER LEVEL SYSTEM
SPEEDS OUT OF THE REGION. LINGERING SNOW SHOWERS AND BLOWING SNOW
WILL DIMINISH WITH GENERAL OVERCAST EXPECTED. CAA WILL ALLOW LOWS TO
DIP INTO THE 20S AT ALL LOCATIONS.
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...
GFS SEEMS TO HAVE INITIALIZED WELL...HAS STRONG SUPPORT FROM ITS
ENSEMBLE MEAN...AND THE 12Z/05 AND 00Z/06 EURO RUNS. HAVE STAYED
VERY CLOSE TO GFS/EURO SOLUTIONS...MINOR DISAGREEMENTS AT THE VERY
END OF THE PERIOD WITH A POSSIBLE FRONTAL PASSAGE. MONDAY TUESDAY
TIMEFRAME...LEANED MORE TOWARDS THE 00Z/06Z GFS ENSEMBLE MEAN.
STRONG SYSTEM MOVING ACROSS THE NORTHEAST CONUS...GENERAL
TROUGHINESS ACROSS THE CENTRAL CONUS AS A WEAK SHRTWV MOVES THROUGH
THE REGION THURSDAY...LIMITIED MOISTURE AVAILABLE...WILL KEEP HIGH
END CHC POPS. ENERGY EJECTS FROM THE PAC NW THURSDAY NIGHT...AND
MOVES EAST TOWARDS THE REGION...SYSTEM PULLS THROUGH THE AREA
FRIDAY. STRONG AGREEMENT BETWEEN THE GFS/EURO ON BOTH STRENGTH AND
TIMING...THOUGH THE GFS SEEMS TO SQUEEZE OUT A BIT MORE QPF THAN THE
EURO. HAVE WENT JUST UNDER THE GFS VALUES. BUFKIT WOULD SUGGEST THAT
THE PRECIP COULD BE ANYWHERE FROM RAIN/SNOW OR SLEET...HAVE
MENTIONED RAIN OR SNOW FOR NOW. HAVE BUMPED TEMPS UP SLIGHTLY WITH
THE SOUTHERLY FLOW THAT PUSHES A SMALL AMOUNT OF WARMER AIR
NORTHWARDS.
SHARP TROUGH WILL DIG ACROSS THE UPPER MS VALLEY AND INTO THE GREAT
LAKES FRIDAY NIGHT INTO SATURDAY...WITH PRECIP CHCS INCREASING
SATURDAY INTO SUNDAY. MAYBE SOME LAKE EFFECT POSSIBLE SAT NIGHT AND
ON THRU SUNDAY WITH DELTA TS NEARING -20 OR MORE...LIMITING FACTOR
MAY BE THE DEPTH OF THE INVERSION. MODELS SHOWING DECENT 925
PLUME...WITH POSSIBLE CONNECTION TO LK SUPERIOR ON SUNDAY. LIGHT
ACCUMS POSSIBLE THRU THE PERIOD ACROSS THE AREA AS A WHOLE. DRAMATIC
TEMPS DROP BEHIND THE ARCTIC FRONT ON SATURDAY INTO SUNDAY...VERY
STRONG PRESSUE GRADIENT WILL CREATE WINDS SUSTAINED NEARING 25 TO 30
MPH WITH HIGHER GUSTS AND DRIVE VERY COLD AIR INTO THEREGION FROM
THE NORTHWEST WITH TEMPS DROPPING FROM THE LOWER 30S SATURDAY AFTN
INTO THE SNGLE DIGITS FOR MOST OF THE AREA BY DAYBREAK SUNDAY.
STRONG CAA WILL CONTINUE INTO SUNDAY WITH HIGHS STRUGGLING TO GET
INTO THE LOWER OR MIDDLE TEENS. TROUGH STARTS TO LIFT ON SUNDAY INTO
THE NORTHEASTERN STATES...AS THE CENTER OF COLD CANADIAN HIGH MOVES
JUST SOUTHWEST OF THE AREA.
SFC HIGH DRIFTS EAST OF THE REGION ON MONDAY ALLOWING FOR SLIGHTLY
WARMER TEMPS ACROSS THE REGION...BUT STILL BELOW SEASONAL LEVELS
MOST LIKELY. FRONT WILL START TO DROP SOUTH ACROSS THE FORECAST
AREA...HERE IS WHERE SOME OF THE DISAGREEMENT LIES BETWEEN THE
OPERATIONAL MODELS. THE GFS IS FASTER THAN THE EURO...HAVE HALVED
THE DIFFERENCE WITH THE ENSMBLE MEAN AS PREVIOUSLY MENTIONED...AND
WILL PROG THE FRONT THRU THE REGION APPROX MONDAY NIGHT..HAVE LOW
CHC POPS WITH THE UNCERTAINTY AT THAT TIMEFRAME. KEPT TUESDAY DRY
WITH ALL MODELS SUGGESTING THAT THE FRONT SHOULD BE WELL SOUTH OF
THE REGION...STILL THOUGH CANNOT SAY THAT CONFIDENCE OF THIS IS HIGH
EVEN WITH MODEL CONVERGENCE OF THAT SOLUTION...MORE NORTHERLY OR
NORTHWEST SOLUTIONS TO THESE EXTENDED TIMEFRAMES SEEM TO VERIFY WELL
THIS SEASON SO FAR...SO TIMEFRAME STILL COULD HAVE SOME WINTRY
TRICKS UP ITS SLEEVE.
&&
.AVIATION.../06Z TAFS/
DEEPENING UPPER LOW WILL CONTINUE TO BRING IFR AND MVFR CONDITIONS
TO THE FA. 1ST WAVE OF RA ASSOCIATED WITH A PRIMARY FRONTAL WAVE
IS NOW IN THE PROCESS OF EXITING THE FA. WILL SEE VISBYS AND CIGS
HOLD IN THE MVFR TO IFR RANGE THROUGH THE MORNING WITH SOME AREAS
BRIEFLY DROPPING TO LIFR CIGS...MAINLY OVER NORTHERN PORTIONS OF
THE FA WHERE -SN IS POSSIBLE. EXPECTING AREAS OF LIGHT RA OR
DRIZZLE TO OVERSPREAD THE REGION THROUGH MORNING. MAY SEE A FEW
AREAS DROP TO LOW END MVFR VISBYS WITH DZ. NEXT ROUND OF PRECIP
WILL DEVELOP AND ENTER THE REGION BY MID MORNING...ALLOWING
TERMINALS TO AGAIN FALL TO IFR VISBYS...WITH BORDERLINE LIFR CIGS.
MIXED PRECIP EXPECTED IN NORTHERN PORTIONS OF THE FORECAST AREA BY
LATE MORNING WITH A TRANSITION TO SNOW BY AFTERNOON. GUSTY NE
WINDS WILL SHIFT TO THE NW WITH PASSAGE OF THE INVERTED TROUGH.
CONDITIONS WILL BEGIN TO IMPROVE SOME AS DRIER AIR BEGINS TO PUSH
INTO THE REGION. WIND GUSTS TO NEAR 30 KNOTS WILL ALSO SUPPORT
AREAS OF BLSN IN THE NW LATE IN THE PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 PM EST /9 PM CST/ THIS EVENING
FOR INZ003>005-012-014.
MI...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR MIZ078-
079.
WINTER STORM WARNING UNTIL 10 PM EST THIS EVENING FOR MIZ077.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LMZ043-046.
&&
SHORT TERM...CHAMBERLAIN
LONG TERM...SCHOTT
AVIATION...CHAMBERLAINHazardous weather outlook, Feb 6, 4:33 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 433 AM EST WED FEB 6 2008 INZ006>009-013-015>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004- 005-015-016-024-025-071030- LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WINAMAC... FRANCESVILLE...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 433 AM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT CONTINUED FLOODING OF RIVERS...CREEKS...LOW LYING AREAS...BASEMENTS AND PONDING OF WATER ACROSS MANY ROADS IS EXPECTED. MONITOR FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONTINUED FLOODING OF MANY RIVERS...CREEKS...LOW LYING AREAS...BASEMENTS AND PONDING OF WATER ACROSS ROADS WILL BE EXPECTED INTO FRIDAY. MODERATE TO MAJOR FLOODING OF LARGER STEM RIVERS...PONDS AND LAKES...IS EXPECTED INTO NEXT WEEK. LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE SATURDAY INTO SUNDAY. VERY COLD AIR WILL INFILTRATE THE REGION THIS WEEKEND AS AN ARCTIC FRONT PLOWS ACROSS THE OUTLOOK AREA SATURDAY. WINDS OF 35 TO 45 MPH WILL BE POSSIBLE CREATING WIND CHILLS AS LOW AS -20 DEGREES LATE SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL FLOODING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-071030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 433 AM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL BE LIKELY THROUGH THE PERIOD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY CONTINUE THROUGH THURSDAY MORNING AND WILL LIKELY OCCUR AGAIN THIS WEEKEND INTO EARLY NEXT WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP INZ003>005-012-014-MIZ077>079-071030- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-BERRIEN-CASS MI- ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...PLYMOUTH... BREMEN...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...STURGIS...THREE RIVERS 433 AM EST WED FEB 6 2008 /333 AM CST WED FEB 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MIX OF SLEET..SNOW AND FREEZING RAIN WILL BE LIKELY ACROSS FAR NORTHERN INDIANA AND SOUTHWESTERN LOWER MICHIGAN THIS MORNING...TRANSITIONING TO ALL SNOW THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS THROUGH THE PERIOD WILL RANGE FROM 3 TO 6 INCHES...WITH THE HIGHEST TOTALS EXPECTED IN BERRIEN COUNTY. CONTINUED FLOODING OF RIVERS...CREEKS...LOW LYING AREAS...BASEMENTS AND PONDING OF WATER ACROSS MANY ROADS IS EXPECTED. MONITOR FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONTINUED FLOODING OF MANY RIVERS...CREEKS...LOW LYING AREAS...BASEMENTS AND PONDING OF WATER ACROSS ROADS WILL BE EXPECTED INTO FRIDAY. MODERATE TO MAJOR FLOODING OF LARGER STEM RIVERS...PONDS AND LAKES...IS EXPECTED INTO NEXT WEEK. LIGHT TO MODERATE ACCUMULATIONS OF SNOW WILL BE POSSIBLE SATURDAY INTO SUNDAY. VERY COLD AIR WILL INFILTRATE THE REGION THIS WEEKEND AS AN ARCTIC FRONT PLOWS ACROSS THE OUTLOOK AREA SATURDAY. WINDS OF 35 TO 45 MPH WILL BE POSSIBLE CREATING WIND CHILLS AS LOW AS -20 DEGREES LATE SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ALL FLOODING...OR SNOW ACCUMULATIONS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX SCHOTT
In the hours before
Local storm report, Feb 5, 11:34 PM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1134 PM EST TUE FEB 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1043 PM HEAVY RAIN ROCHESTER 41.06N 86.20W
02/05/2008 M2.15 INCH FULTON IN STORM CHASER
2.15 INCHES TODAY WITH A TOTAL OF 2.99 INCHES OVER PAST
48 HOURS
&&
EVENT NUMBER 00810
ELBLocal storm report, Feb 6, 12:03 AM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1203 AM EST WED FEB 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1202 AM HEAVY RAIN 3 SE WARSAW 41.21N 85.81W
02/06/2008 M2.80 INCH KOSCIUSKO IN NWS EMPLOYEE
2.80 IS STORM TOTAL AMOUNT
&&
EVENT NUMBER 00811
ELBLocal storm report, Feb 6, 12:04 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1204 AM EST WED FEB 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1202 AM FLASH FLOOD BENTON 41.51N 85.76W
02/06/2008 ELKHART IN NWS EMPLOYEE
FAST FLOWING WATER OVER ROADWAYS NEAR AND AROUND
BENTON...8 TO 12 INCH AROUND CR 44...AND 2 AREAS ON
CR33.
&&
EVENT NUMBER 00812
SCHOTTNearby
Winter Storm Warnings in Michigan, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.